Doctor insights on:
Had 7 d amoxicillin before my rct on infected tooth. Post rct, clindamycin causing bad heartburn. Is clinda stronger for infection. Can i go to amox?
Talk to Dentist: Taking probiotics or eating yogurt with active cultures about 2 hours after taking each antibiotic may help to re-populate your digestive tract with "good" bacteria and reduce heartburn or other stomach distress, etc. But talk to your dentist for their exact recommendation, considering your problem. ...Read moreSee 3 more doctor answers
I am taking prednisone & augmentin (amoxicillin and clavulanate) and have severe heartburn. Took pepto-bismol 1hour ago w/ no relief. Can I take something else and how soon?
Irritants: Both of those medications can irritate the stomach lining and should be taken with food. In addition,it's protective to take prilosec when on prednisone to guard against ulcer formation. Try an antacid like mylanta to relieve your current symptoms. The same effects and precautions apply to the esophagus. ...Read more
I'm taking Augmentin (amoxicillin and clavulanate) for bronchitis. I am extremely breathless. Is this antibiotic making me so out of breathe? And I'm also having alot of heartburn.
Tachypnea: There are several possibilities including Allergy to Augmentin (amoxicillin and clavulanate) and or Pneumonia . If you are extremely short of breath you need to go to your nearest emergency room immediately. If you have no one to help you, I would recommend an ambulance especially if you have any cardiac history ...Read more
I'm on antibiotics (amoxicillin) andhave the worst stomach aches /heartburn. Can i take Prilosec and Zantac (ranitidine) or will that counteract the amox?
Take either: I can't recall any reason not to use either medicine for your discomfort. They should have no effect at all on the activities of the antibiotic. Your stomach meds work there & the capsule encases the abx so it glides past the stomach so it avoids the stomach acid. It is absorbed in the intestines before it starts to work. ...Read more
If you hypertension and mild heartburn, which antibiotics best to use for healing tooth root infection after root canal. Clindamycin or amoxicillin?
I am taking amoxicillin for a sinus infection (1 day into treatment) and after taking it I get quite bad indigestion. Should I stop taking it?
Amoxicilin OD: One should try to never take more than the recommended dose of a medicine but fortunately this one has a fairly low risk of serious problems. One would have to take a very large amount of medicine to have any serious side effects from it. The most likely apart from an upset stomach would be diarrhea. ...Read more
Amoxicillin: This a broad spectrum penicillin derivative that can be used to treat a variety of bacterial infections. In babies it may be used for ear infection, strep throat, and others. Unfortunately it is often prescribed when there is no obvious need, just to be on the safe side. This practice must be balanced against potential complications. ...Read more